Aa
A
A
Close
Avatar universal
Rexulti medication withdrawal?
Hello. I was wondering if anyone had any information about withdrawal information about the anti-psychotic medication Rexulti? My psychiatrist prescribed this to me unfortunately not telling me how expensive it was, and that it was typically only prescribed to schitzophrenic patients and those with Major Depressive Disorder. I've never been diagnosed with either of those disorders, only anxiety disorder. The medicine made me feel extremely weak and groggy in full dose anyhow, so I was already going to taper off the medication.

Furthermore, the Dr.'s office took forever filling my prescription after my samples ran out. So all things considered, I had to go off the medicine cold turkey. I feel I've gone in and out of withdrawal symptoms the last several days. Its been almost 2 weeks since I took my last dose of it.

Could anyone point me in the right direction? I have no insurance, and have been going through a tough time recently. I'll be extremely thankful for any advice.

Thank you
Cancel
4 Answers
Page 1 of 1
Avatar universal
One person claimed his pharmacist said it is gone from your system in 19 days so you should be at such low levels now that it is not affecting you.Check with your pharmacist though
Comment
Cancel
Comment
Avatar universal
Withdrawal isn't caused by whether a drug is in your system or not -- in fact, the worst withdrawals are reported from drugs that leave the body the quickest.  The problem is the brain having to relearn how to operate naturally now that the artificial drug that changed how neurotransmitters naturally work is no longer there.  The best way to mitigate this is to taper off as slowly as necessary -- this will differ by individual -- while quitting cold turkey will present the most challenges.  Basically, these meds target certain receptors but there are many others that simply stop functioning as the brain interprets them as being no longer necessary, in combination with blocking the normal breakdown of neurotransmitters.  The dormant receptors are trying to reawaken while the body is trying to get back to producing and disposing of used material that the drug had taken over.  Some people do this easily and some don't.  But it has nothing to do with whether the drug is in your system or not.
Comment
Cancel
Avatar universal
Yes I'm still having symptoms. They come in waves. Depressive crying spells, anxiety spikes, etc. It's been about 15-16 says since I took my last pill
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Generally, when a doctor starts pulling out the samples you're probably getting a drug still under patent, often a newer drug the doctor knows less about than older ones with a long history of use, that the sales rep from the pharmaceutical company gave him.  Further, if a doctor's office is slow to refill prescriptions, it probably means the doctor runs a sloppy office -- and doctors are notorious for this, they're terrible managers and often afraid of their office staff!  Right now, if you feel you're in withdrawal, tell the office manager or leave a message on the doctor's answering machine and mention that you might end up in the emergency room -- not good for the doctor's reputation and raises the fear of malpractice suits.  Unfortunately, you only have two options here -- wait it out and hope it goes away quickly or go back on it at the last dose at which you felt fine and taper off properly.  When this passes, find a new psychiatrist.
Comment
Cancel
Comment
Avatar universal
How long were you on it and at each dosage level?
Comment
Cancel
Avatar universal
I was on as little as 0.5 mg at the beginning and as much as 2 mg at the end. I was taking it for a period of 3-4 weeks.
Comment
Cancel
Avatar universal
Thank you so much for the advice. I'm seeing this same Dr today to tell her of my issues. It's been hard... Ive had one psychiatric hospital stay about 6 years ago,  and this is the worst I've felt since then... Again, Ive been off of it for about 15-16 days now, so I'm hoping like heck to back to normal soon
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I'm going through this right now. It's horrible..how long does it take for you to stop withdrawing? I feel like I'm going crazy.
Comment
Cancel
Comment
973741 tn?1342346373
Sorry you are having a hard time!!  You should absolutely call your doctor for help. They may institute a small amount back in to wean off again.  Withdrawal feels terrible but once gone from your system, you should be back to normal.  But please call your doctor
Comment
Cancel
Avatar universal
Withdrawal is different for different people.  Some slide by, others have a very hard and long time of it.  No way to tell.  Did you taper off slowly at a schedule that suits you, or did you quit abruptly?  If abruptly and it hasn't been too long since you stopped, you can go back on the med at the last dose at which you felt fine and taper down more slowly, which should make it easier.  But this could also go away tomorrow.  I'm for avoiding risk and doing this the safest way, and doctors usually don't do it that way, so you have to take control of it.  If it's too hard for you, again, if it isn't too long since you stopped, you can go back on the drug and taper off of it as slowly as you want to.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
20792078 tn?1507746876
Maybe there is a generic version available?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
517872 tn?1512828753
Blank
senseanonymous Stand and live and be the b... Comment
2 hrs ago
406584 tn?1399591666
Blank
senseanonymous , and 10356 commented on senseanonymous 's status
2 hrs ago
973741 tn?1342346373
Blank
specialmom Ho Ho Ho. This elf has be... Comment
9 hrs ago
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX
Anxiety Community Resources
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
370181 tn?1428180348
Blank
Arlington, WA
Avatar universal
Blank
973741 tn?1342346373
Blank
675718 tn?1449992146
Blank
El Paso, TX